Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 134, NWS Green Bay, WI

August 10, 2017Kewaunee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 10, 2017, 4:41 PM CDT for Kewaunee County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2017, 4:41 PM CDT (21:41 UTC)
Expired
Aug 10, 2017, 5:08 PM CDT
In force
27 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 388 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WUUS53 KGRB 102141
SVRGRB
WIC061-102230-
/O.NEW.KGRB.SV.W.0134.170810T2141Z-170810T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
441 PM CDT THU AUG 10 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Kewaunee County in northeastern Wisconsin...

* Until 530 PM CDT.

* At 441 PM CDT, a severe thunderstorm was located near Luxemburg, or
  9 miles south of Bay Shore Park, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Kewaunee, Algoma, Luxemburg, Casco, Birchwood, Lincoln, Pilsen,
  Krok, Rostok and Slovan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4459 8776 4468 8740 4467 8737 4468 8737
      4469 8732 4454 8741 4443 8744 4441 8777
TIME...MOT...LOC 2141Z 257DEG 32KT 4450 8774 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
2 follow-up statements
929 
WWUS53 KGRB 102152
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
452 PM CDT THU AUG 10 2017

WIC061-102230-
/O.CON.KGRB.SV.W.0134.000000T0000Z-170810T2230Z/
Kewaunee WI-
452 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL KEWAUNEE COUNTY...

At 452 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Algoma to near Kewaunee to 8 miles
south of Luxemburg, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Kewaunee, Algoma, Luxemburg, Casco, Birchwood, Lincoln, Pilsen, Krok,
Rostok and Slovan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4460 8770 4468 8741 4467 8737 4468 8737
      4469 8732 4454 8741 4443 8744 4441 8776
TIME...MOT...LOC 2152Z 264DEG 33KT 4460 8755 4450 8759 4442 8767 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
394 
WWUS53 KGRB 102208
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
508 PM CDT THU AUG 10 2017

WIC061-102218-
/O.CAN.KGRB.SV.W.0134.000000T0000Z-170810T2230Z/
Kewaunee WI-
508 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEWAUNEE COUNTY IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail and
heavy rain are still possible with these thunderstorms.

LAT...LON 4460 8770 4468 8741 4467 8737 4468 8737
      4469 8732 4454 8741 4443 8744 4441 8776
TIME...MOT...LOC 2206Z 257DEG 32KT 4463 8738 4453 8742 4445 8750 

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:47 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 10, 1:47 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
147 PM CDT Thu Aug 10 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 145 PM CDT Thu Aug 10 2017

Convection trends through the evening hours the primary issue.
The upper low continues to drop southeastward over the state this
afternoon while a cold front extended from around central
Wisconsin to southeast Iowa. Convection early this afternoon were
located with the upper low over the northwest half of Wisconsin
and along the cold front over Iowa. Best shear values and
instability were located over southern Wisconsin and just reaching
the far southern portion of the forecast area. As a result,
timing suggest we still have a short window of strong to severe
storms over east central Wisconsin this afternoon and early
evening until the front goes through. Showers and isolated storms
will continue to linger this evening as the upper low tracks
through.

Plenty of clouds and isolated showers expected for much of Friday
with the cyclonic flow. high pressure building into the state
from the west late in the day will begin to decrease clouds from
west to east.

.LONG TERM...Friday Night Through Thursday
Issued at 145 PM CDT Thu Aug 10 2017

A high pressure ridge begins building in over the northern
Midwest late in the weekend into next week. Some showers are
possible off and on through next week, but little or no
thunderstorm activity is expected. Temperatures will be at or
slightly above normal in general.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1213 PM CDT Thu Aug 10 2017

Scattered showers and isolated storms are expected to pass over
much of the forecast area this afternoon and early evening before
tapering off this evening. MVFR cigs over northern Wisconsin will
gradually expand southeastward and lower to a mix IFR/MVFR cigs
overnight into Friday morning with little improvement through late
Friday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 10 PM CDT this evening for WIZ022-
040-050.
&&

SHORT TERM.....TDH
LONG TERM......ML
AVIATION.......TDH
Hazardous weather outlook, Aug 10, 1:47 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
147 PM CDT Thu Aug 10 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
147 PM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A few severe thunderstorms with large hail and damaging winds are
possible through early this evening, mainly over east-central
Wisconsin. The greatest risk for severe storms will be through 800
pm south and east of a line from Wautoma to Shawano to Wausaukee,
with the later time frame along the lakeshore.

South winds will produce waves up to 5 feet high to the Lake
Michigan shoreline through this evening, resulting in a high swim
risk.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation may be needed this afternoon through
early evening.

LMZ521-522-541>543-111900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
147 PM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms will pose a hazard to boaters at times through
early evening. A few storms with strong wind gusts are possible
during the afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

TDH

In the hours before

Local storm report, Aug 10, 4:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             STANGELVILLE            44.40N 87.68W
08/10/2017  E1.00 INCH       KEWAUNEE           WI   PUBLIC

&&
Local storm report, Aug 10, 4:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     WISCONSIN RAPIDS        44.40N 89.84W
08/10/2017  M40 MPH          WOOD               WI   ASOS

&&

SAC
Local storm report, Aug 10, 4:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
429 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             6 ESE GREEN BAY         44.47N 87.90W
08/10/2017  E0.75 INCH       BROWN              WI   TRAINED SPOTTER

&&
Local storm report, Aug 10, 4:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
431 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             KEWAUNEE                44.46N 87.50W
08/10/2017  E1.00 INCH       KEWAUNEE           WI   PUBLIC

&&
Special weather statement, Aug 10, 4:32 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
432 PM CDT THU AUG 10 2017

WIZ039-040-102230-
Kewaunee WI-Brown WI-
432 PM CDT THU AUG 10 2017

...THUNDERSTORM WITH UP TO ONE HALF INCH HAIL OVER EAST GREEN BAY...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bellevue Town, or 8 miles southeast of Green Bay, moving east at 10
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Green Bay, Luxemburg, Denmark, Bellevue Town, Bellevue, Humboldt,
Glenmore, Casco, Curran and Pilsen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4432 8798 4453 8796 4460 8765 4433 8769
      4433 8789 4432 8789
TIME...MOT...LOC 2131Z 275DEG 9KT 4441 8789

TDH
Special weather statement, Aug 10, 4:37 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
437 PM CDT THU AUG 10 2017

WIZ048-049-102230-
Calumet WI-Winnebago WI-
437 PM CDT THU AUG 10 2017

...THUNDERSTORM WITH UP TO ONE HALF INCH HAIL NORTHWEST OF
OSHKOSH...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lake Poygan, or 11 miles northwest of Oshkosh, moving
east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Appleton, Oshkosh, Menasha, Northern Lake Winnebago, Central Lake
Winnebago, Neenah, Omro, Winneconne, Eureka and Butte Des Morts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Wisconsin.

LAT...LON 4403 8889 4422 8870 4424 8832 4402 8834
      4399 8889
TIME...MOT...LOC 2134Z 275DEG 8KT 4414 8871

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:56 PM CDTSmall Craft AdvisoryGRB25 hr
Aug 10, 4:19 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc18 hr
Aug 10, 1:58 PM CDTSpecial Weather StatementGRBBrown, Outagamie47 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano40 min
Aug 10, 2:14 PM CDTSpecial Marine WarningGRB2 hr
Aug 10, 2:26 PM CDTSpecial Weather StatementGRBWaupaca49 min
Aug 10, 2:52 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 5 more53 min
Aug 10, 3:10 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee38 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningGRBForest, Marinette31 min
Aug 10, 3:34 PM CDTSpecial Marine WarningGRB56 min
Aug 10, 3:34 PM CDTSevere Thunderstorm WarningGRBKewaunee41 min
Aug 10, 3:40 PM CDTSpecial Weather StatementGRBBrown50 min
Aug 10, 3:44 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie32 min
Aug 10, 3:46 PM CDTSevere Thunderstorm WarningGRBMarinette44 min
Aug 10, 4:28 PM CDTSpecial Marine WarningGRB62 min
Aug 10, 4:32 PM CDTSpecial Weather StatementGRBBrown58 min
Aug 10, 4:37 PM CDTSpecial Weather StatementGRBWinnebago53 min
Aug 10, 5:18 PM CDTSpecial Marine WarningGRB57 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.